This image is not available for purchase in your country.

Hyperplasia of gums due to phenytoin

Hyperplasia of gums due to phenytoin

M170/0095

Rights Managed

This image is not available for purchase in your country.

Please contact your Account Manager if you have any query.

Credit

SCIENCE PHOTO LIBRARY SCIENCE PHOTO LIBRARY

Caption

Hyperplasia of the upper gums, a consequence of long-term use of the drug phenytoin in treating epilepsy. Overactive growth of the gums is a recognised side effect of phenytoin. Phenytoin is an anticonvulsant which reduces the severity of seizures in Grand mal epilepsy. Its mechanism of action involves increasing the membrane binding of calcium to stabilise excitable membranes & to decrease the availability of calcium for its role in the passage of nerve impulses.

Release details

Model release not required. Property release not required.

 {{ i.shot_duration ? i.shot_duration + ' ' : '' }}{{ i.shot_uhd ? '4K ' : i.hires ? 'HD ' : '' }}{{ i.spl_number }} R{{ i.license }}

  • Add to board
  • Similar {{ mediaType(i) }}